M. CASTRO GARCÍA, M.D.; M. POSADA, M.D.; F. DIAZ DE ROJAS, M.D.; I. ABAITUA BORDA, M.D.; J. M. TABUENCA OLIVER, M.D.
To the editor: In his exhaustive review of the hypercoagulable states (1), Schafer makes no mention of the situation caused by those diseases having increased eosinophil counts, the most evident of which might be the hypereosinophilic syndrome. Regarding this entity, there have been reports of arterial intimal lesions, which might explain the trend to thromboembolic phenomena (2), but there also are procoagulating substances released by both the macrophages (3) and eosinophils (2) in these patients.
We in Spain have had the opportunity to observe a new clinical entity, the toxic oil syndrome (4), with its symptoms of eosinophilia, endothelial damage,
Learn more about subscription options.
Register Now for a free account.
GARCÍA MC, POSADA M, DIAZ DE ROJAS F, BORDA IA, OLIVER JMT. Hypercoagulable States and the Toxic Oil Syndrome. Ann Intern Med. 1986;104:730. doi: 10.7326/0003-4819-104-5-730_1
Download citation file:
Published: Ann Intern Med. 1986;104(5):730.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only